Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 57, NWS Boston/Norton, MA

July 9, 2014Capitol Planning Region, Connecticut; Hampden County, Hampshire County, Worcester County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 9, 2014, 9:24 PM EDT for Capitol Planning Region, Connecticut; Hampden County, Hampshire County, Worcester County, Massachusetts. It was in force for 51 min. 15 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 9, 2014, 9:24 PM EDT (01:24 UTC)
Expired
Jul 9, 2014, 10:15 PM EDT
In force
51 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Capitol Planning Region, CT, Hampden County, MA, Hampshire County, MA, Worcester County, MA

The radar

The Albany radar (KENX), 125 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 9, 9:35 PM EDTTSTM WND DMGEast Hartland, CTTREES AND WIRES DOWN
Jul 9, 9:50 PM EDTTSTM WND DMGWestfield, MALARGE LIMBS DOWN ON LITTLE RIVER ROAD
Jul 9, 9:58 PM EDTTSTM WND DMGAgawam, MATREE DOWN ON ROUTE 75
Jul 9, 9:58 PM EDTTSTM WND DMGWest Springfield, MATREE DOWN ON TWO CARS ON AMOSTOWN ROAD
Jul 9, 9:58 PM EDTTSTM WND DMGWest Springfield, MATREES DOWN VARIOUS STREETS INCLUDING PARK AND MAIN
Jul 9, 10:00 PM EDTTSTM WND DMGSpringfield, MALARGE TREE ON HOUSE AT AMBROSE STREET AND WIRES DOWN PROSPECT AVE AND HUNTERS PLACE
Jul 9, 10:04 PM EDTTSTM WND DMGWest Springfield, MALARGE LIMB DOWN ON ROUTE 20
Jul 9, 10:06 PM EDTTSTM WND DMGAgawam, MATREE DOWN ON WIRES ALONG NORTH WESTFIELD STREET
Jul 9, 10:06 PM EDTTSTM WND DMGAgawam, MATREE DOWN ON WIRES ON MAIN STREET
Jul 9, 10:06 PM EDTTSTM WND DMGAgawam, MATREES DOWN ON SILVER STREET
Jul 9, 10:06 PM EDTTSTM WND DMGSuffield, CTTREE DOWN ON ROUTE 75
Jul 9, 10:08 PM EDTTSTM WND DMGWest Springfield, MATREES DOWN ON HIGHLAND AVENUE
Jul 9, 10:09 PM EDTTSTM WND DMGLongmeadow, MATREES DOWN ON LONGVIEW STREET
Jul 9, 10:09 PM EDTTSTM WND DMGLongmeadow, MATREES DOWN ON LONGVIEW STREET AND TREES AND WIRES DOWN ON FRANKLIN STREET
Jul 9, 10:21 PM EDTTSTM WND DMGLudlow, MALARGE TREE DOWN ON ROUTE 21

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 14 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 9, 4:12 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 1.4 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2014-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 154 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2014-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -71 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
154 J/kg
Mixed-layer CIN
-121 J/kg
Mixed-layer LCL
999 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
-71 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

891 
WUUS51 KBOX 100124
SVRBOX
CTC003-MAC013-015-027-100215-
/O.NEW.KBOX.SV.W.0057.140710T0124Z-140710T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
924 PM EDT WED JUL 9 2014

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN HARTFORD COUNTY IN NORTHERN CONNECTICUT...
  HAMPDEN COUNTY IN WESTERN MASSACHUSETTS...
  HAMPSHIRE COUNTY IN WESTERN MASSACHUSETTS...
  WEST CENTRAL WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...

* UNTIL 1015 PM EDT

* AT 924 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
  MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
  NORTHAMPTON TO NEAR TOLLAND TO TORRINGTON...AND WAS MOVING
  NORTHEAST AT 30 MPH.

* SOME LOCATIONS IMPACTED INCLUDE...
  SPRINGFIELD...CHICOPEE...ENFIELD...WESTFIELD...HOLYOKE...AMHERST...
  WINDSOR...NORTHAMPTON...AGAWAM...WEST SPRINGFIELD...SOUTH
  WINDSOR...SIMSBURY...LUDLOW...BLOOMFIELD...AVON...SOUTH HADLEY...
  EASTHAMPTON...LONGMEADOW...SUFFIELD AND EAST LONGMEADOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS. GO INDOORS AND STAY 
AWAY FROM WINDOWS.  DRIVERS SHOULD PREPARE FOR LOW VISIBILITY AND 
AVOID FLOODED ROADS.

&&

LAT...LON 4210 7304 4241 7266 4243 7252 4242 7238
      4231 7236 4234 7232 4246 7228 4247 7195
      4203 7240 4203 7251 4195 7249 4186 7259
      4178 7302 4181 7295 4189 7294 4190 7291
      4197 7289 4197 7303 4204 7301 4204 7306
TIME...MOT...LOC 0124Z 245DEG 25KT 4234 7264 4212 7299 4182 7316 
$$

JWD
3 follow-up statements
644 
WWUS51 KBOX 100142
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
942 PM EDT WED JUL 9 2014

CTC003-MAC013-015-027-100215-
/O.CON.KBOX.SV.W.0057.000000T0000Z-140710T0215Z/
HARTFORD CT-HAMPDEN MA-HAMPSHIRE MA-WORCESTER MA-
942 PM EDT WED JUL 9 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR NORTH CENTRAL HARTFORD...HAMPDEN...SOUTHEASTERN HAMPSHIRE AND
WEST CENTRAL WORCESTER COUNTIES...

AT 941 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
SOUTHAMPTON TO HARTLAND...MOVING EAST AT 30 MPH.

THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE IN LITCHFIELD 
COUNTY.

LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...CHICOPEE...ENFIELD...WESTFIELD...HOLYOKE...AMHERST...
NORTHAMPTON...AGAWAM...WEST SPRINGFIELD...LUDLOW...SOUTH HADLEY...
EASTHAMPTON...LONGMEADOW...SUFFIELD...EAST LONGMEADOW...
BELCHERTOWN...WILBRAHAM...PALMER...SOMERS AND WARE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GO INSIDE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR 
BUSINESS. DRIVERS SHOULD EXPECT POOR VISIBILITY AND AVOID FLOODED 
ROADS.

&&

LAT...LON 4210 7296 4240 7266 4243 7250 4241 7248
      4242 7238 4231 7236 4234 7232 4246 7228
      4246 7216 4207 7243 4203 7246 4203 7251
      4199 7250 4196 7255 4194 7286 4197 7289
      4198 7294 4205 7298
TIME...MOT...LOC 0141Z 250DEG 25KT 4225 7277 4200 7294 

$$

JWD
407 
WWUS51 KBOX 100159
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
959 PM EDT WED JUL 9 2014

CTC003-MAC027-100207-
/O.CAN.KBOX.SV.W.0057.000000T0000Z-140710T0215Z/
HARTFORD CT-WORCESTER MA-
959 PM EDT WED JUL 9 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL HARTFORD AND
WEST CENTRAL WORCESTER COUNTIES IS CANCELED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
AREA. THEREFORE THE WARNING HAS BEEN CANCELED.

&&

LAT...LON 4236 7265 4237 7254 4236 7247 4235 7243
      4231 7236 4230 7229 4230 7227 4204 7246
      4204 7252 4203 7261 4204 7271 4205 7273
      4205 7279 4209 7281
TIME...MOT...LOC 0157Z 245DEG 25KT 4230 7264 4205 7281 

$$

MAC013-015-100215-
/O.CON.KBOX.SV.W.0057.000000T0000Z-140710T0215Z/
HAMPDEN MA-HAMPSHIRE MA-
959 PM EDT WED JUL 9 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR CENTRAL HAMPDEN AND SOUTHEASTERN HAMPSHIRE COUNTIES...

AT 957 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
EASTHAMPTON TO SOUTHWICK...MOVING NORTHEAST AT 30 MPH.

A GUST TO 51 MPH WAS RECENTLY REPORTED IN WEST SPRINGFIELD BY 
SKYWARN AMATEUR RADIO OPERATORS.

LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...CHICOPEE...WESTFIELD...HOLYOKE...AMHERST...
NORTHAMPTON...AGAWAM...WEST SPRINGFIELD...LUDLOW...SOUTH HADLEY...
EASTHAMPTON...LONGMEADOW...EAST LONGMEADOW...BELCHERTOWN...
WILBRAHAM...PALMER...WARE...SOUTHWICK...GRANBY AND SOUTHAMPTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A VERY DANGEROUS SITUATION! THESE STORMS HAVE A HISTORY OF
PRODUCING WIND DAMAGE. MOVE INSIDE AND STAY AWAY FROM WINDOWS.
 
&&

LAT...LON 4236 7265 4237 7254 4236 7247 4235 7243
      4231 7236 4230 7229 4230 7227 4204 7246
      4204 7252 4203 7261 4204 7271 4205 7273
      4205 7279 4209 7281
TIME...MOT...LOC 0157Z 245DEG 25KT 4230 7264 4205 7281 

$$

JWD
399 
WWUS51 KBOX 100205
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1005 PM EDT WED JUL 9 2014

MAC013-015-100215-
/O.CON.KBOX.SV.W.0057.000000T0000Z-140710T0215Z/
HAMPDEN MA-HAMPSHIRE MA-
1005 PM EDT WED JUL 9 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR CENTRAL HAMPDEN AND SOUTHEASTERN HAMPSHIRE COUNTIES...

AS OF 10 PM...TREES WERE DOWNED IN WEST SPRINGFIELD...AGAWAM AND 
LARGE LIMBS WERE DOWNED IN WESTFIELD.

AT 1003 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED OVER CHICOPEE...MOVING NORTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...CHICOPEE...HOLYOKE...AMHERST...AGAWAM...WEST
SPRINGFIELD...LUDLOW...SOUTH HADLEY...LONGMEADOW...EAST LONGMEADOW...
BELCHERTOWN...WILBRAHAM...PALMER...WARE...GRANBY...HAMPDEN AND
PELHAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A VERY DANGEROUS SITUATION! THIS STORM HAS A HISTORY OF 
PRODUCING WIND DAMAGE. MOVE INSIDE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4231 7254 4236 7247 4235 7243 4231 7236
      4230 7229 4230 7227 4204 7246 4204 7261
      4209 7262 4210 7263 4211 7265 4216 7266
TIME...MOT...LOC 0203Z 228DEG 45KT 4216 7253 

$$

JWD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 4:50 PM EDT, 4 hours 34 minutes earlier.

Area forecast discussion, Jul 9, 4:50 PM EDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
450 PM EDT WED JUL 9 2014

.SYNOPSIS...
SCATTERED THUNDERSTORMS WILL BE POSSIBLE TONIGHT AS A COLD FRONT
MOVES THROUGH SOUTHERN NEW ENGLAND. THE FRONT MAY STALL JUST
SOUTH OF THE CAPE AND ISLANDS DURING THURSDAY WHICH WILL BRING A
LINGERING CHANCE OF SHOWERS THERE. HIGH PRESSURE BUILDS OVER NEW
ENGLAND WITH DRY WEATHER FOR FRIDAY AND SATURDAY. A WARM FRONT
MOVES NORTH ACROSS THE REGION SUNDAY NIGHT OR EARLY MONDAY. A COLD
FRONT THEN SWINGS THROUGH LATER TUESDAY.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...

430 PM UPDATE...SECOND COLD FRONT EXTENDING FROM NORTHERN VT
SOUTHWEST THROUGH NY STATE AND INTO PA...MOVING EAST. AROUND AND
AHEAD OF COLD FRONT...AND APPROACHING SOUTHERN NEW ENGLAND AS OF
430 PM...SCATTERED TSTMS WERE DEVELOPING AND TRACKING EASTWARD.
SOME OF THIS CONVECTION IS EXPECTED TO MAKE ITS WAY INTO SOUTHERN
NEW ENGLAND EARLY THIS EVENING.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM FOR WESTERN
MA INTO CENTRAL CT...WITH THE MAIN RISK BEING STRONG WIND GUSTS.
HOWEVER SOME HAIL IS POSSIBLE. SURFACE BASED CAPE AROUND 1000 J/KG
IN THE WATCH AREA. DEEP WIND SHEAR IS IN PLACE INTO EARLY THIS
EVENING...WITH 0-6 KM SHEAR VALUES AROUND 40-50 KTS. OUR AREA
STARTED THE DAY OFF WITHOUT MUCH MOISTURE WITH PWATS ONLY AROUND
AN INCH. HOWEVER...WE WILL SEE SOME INCREASE IN MOISTURE INTO
THIS EVENING AS THE COLD FRONT APPROACHES...AND EXPECT THAT SOME
OF THE STORMS APPROACHING FROM THE WEST WILL MAKE THEIR WAY INTO
SOUTHERN NEW ENGLAND LATE THIS AFTERNOON AND THIS EVENING.

OVERNIGHT...FRONT WILL SLOWLY WORK ITS WAY ACROSS MUCH OF
SOUTHERN NEW ENGLAND BEFORE STALLING ALONG OR JUST SOUTH OF THE
CAPE AND ISLANDS. AS DRY AIR WORKS IN BEHIND THE FRONT ANTICIPATE
THE STORM THREAT TO DIMINISH ACROSS THE INTERIOR...HOWEVER CHANCE
FOR SHOWERS/TSTMS LINGERS AFTER MIDNIGHT ACROSS SOUTHEAST MA/RI
INCLUDING THE CAPE AND THE ISLANDS. FOG AND LOW LEVEL CLOUDS ALSO
EXPECTED TO DEVELOP ACROSS THE CAPE AND ISLANDS AND ALSO
POTENTIALLY SOUTH COASTAL RI/MA OVERNIGHT DUE TO LOW TEMP/DEWPOINT
SPREAD AND MARINE INFLUENCE.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...

THURSDAY...
FRONT BECOMES NEARLY STATIONARY...AND WILL LIKELY
CONTINUE TO LINGER ALONG OR JUST SOUTH OF THE CAPE AND ISLANDS.
THIS WILL ALLOW FOR SOME CLOUDINESS AND A SLIGHT CHANCE FOR
SHOWERS IN THAT VICINITY. OTHERWISE ACROSS THE REMAINDER OF THE
AREA...WITH LARGE HIGH PRESSURE CENTERED TO OUR NW...DRY AIR WILL
LIKELY CONTINUE TO WORK INTO THE REGION ALLOWING FOR MOSTLY SUNNY
SKIES. TEMPERATURES WILL ALSO BE A TAD COOLER WITH HIGHS REACHING
ONLY IN THE LOW TO MID 80S...WITH SOME 70S ALONG THE COASTLINE
WITH LIGHT FLOW ALLOWING FOR SEABREEZE DEVELOPMENT.

THURSDAY NIGHT...
MODELS INDICATE THAT THE NEARLY STATIONARY FRONT LINGERS JUST SOUTH
OF THE CAPE AND ISLANDS FOR THE NIGHT. MAY STILL HAVE SOME
CLOUDINESS FROM THE FRONT IN THAT AREA...AND A SLIGHT CHANCE OF
SHOWERS. AGAIN ACROSS THE REMAINDER OF THE AREA...HIGH PRESSURE
KEEPS DRY AIR OVER THE AREA WITH MOSTLY CLEAR SKIES ANTICIPATED.
LOWS IN THE UPPER 50S TO MID 60S.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
BIG PICTURE... UPPER LOW PRESSURE LIFTS NORTHEAST THROUGH THE
MARTIMES FRIDAY.  UPPER HEIGHTS BUILD OVER NEW ENGLAND DURING THE
WEEKEND.  ANOTHER CLOSED LOW DEVELOPS OVER CENTRAL CANADA OVER THE
WEEKEND AND DROPS SOUTH THROUGH THE GREAT LAKES EARLY NEXT
WEEK...THEN SHIFTS EAST ACROSS NEW ENGLAND MIDWEEK.  EXPECT
SEASONABLY WARM TEMPERATURES THROUGH THE WEEKEND...WITH A COOLING
TREND BY MIDWEEK.

THE DAILIES...

FRIDAY...HIGH PRESSURE BUILDS OVER THE REGION FRIDAY.  STALLED FRONT
LINGERS TO THE SOUTH...WITH THE RIGHT ENTRANCE REGION OF THE UPPER
JET LOCATED OVER RI/EASTERN MASS. THIS BRINGS SOME CONCERN THAT
CLOUDS AND SHOWERS MAY EXPAND ONSHORE FROM THE SOUTH DURING THE DAY.
CROSS SECTIONS SHOW MOISTURE IS LIMITED AT THE SURFACE WITH
DEWPOINTS IN THE 50S. WILL RETAIN SOME SKY COVER WITH HIGHEST VALUES
NEAR THE SOUTH COAST...BUT POPS BELOW 15 PERCENT.  TEMPS AT 850 MB
WILL BE 12-13C...WHICH WOULD SUPPORT MAX TEMPS 80-84. FAIR AND DRY
FOR FRIDAY NIGHT WITH LIGHT WIND AND POTENTIAL FOR RADIATIONAL
COOLING TO NEAR DEWPOINT. WILL INCLUDE PATCHY FOG.

SATURDAY-SUNDAY... HIGH PRESSURE REMAINS IN PLACE SATURDAY...THEN
SHIFTS OFFSHORE SUNDAY WITH A DEVELOPING SOUTH-SOUTHWEST WIND.  THIS
WILL MAKE ROOM FOR INCREASING MID AND HIGH CLOUDS SUNDAY ESPECIALLY
IN THE AFTERNOON. TEMPS ALOFT SLOWLY WARM TO 13-15C...SO MAX SFC
TEMPS SHOULD TREND TOWARD THE MID 80S.

SUNDAY NIGHT-MONDAY...CLOSED LOW IN FORMS IN CENTRAL CANADA OVER THE
WEEKEND...THE PRODUCT OF ONE SHORTWAVE FROM THE WESTERN ARCTIC AND A
SECOND SHORTWAVE MOVING EAST FROM NORTHERN BRITISH COLUMBIA. BY
SUNDAY NIGHT THIS FEATURE IS MOVING SOUTH/EAST...NUDGED ALONG BY A
95-105 KNOT JET. THE LEADING PART OF THIS JET APPROACHES NEW ENGLAND
SUNDAY NIGHT AND MAY PROVIDE UPPER SUPPORT FOR LIFT...WHILE A WARM
FRONT MOVES UP FROM THE SOUTHWEST BRINGING WARMER MORE HUMID AIR
MOVES BACK INTO OUR AREA. THIS MAY PRODUCE A FEW SHOWERS IN SOUTHERN
NEW ENGLAND. BUT MOST OF THE DYNAMIC SUPPORT WITH THE JET LOOKS TO
BE FOCUSSED TO OUR WEST AND NORTH. THE 300-310K ISENTROPIC SURFACES
SHOW SOME LOW LEVEL LIFT IN OUR AREA...BUT WITH BETTER ISENTROPIC
LIFT MOVING ACROSS NORTHERN NY AND VT-NH. WE WILL BRING CHANCE POPS
SUNDAY NIGHT WITH THE APPROACH OF THE FRONT AND CONTINUE CHANCE POPS
MONDAY IN THE WARM SECTOR. STABILITY PARAMETERS ARE MARGINAL SUNDAY
NIGHT FOR THUNDER...BUT MOST FAVORABLE IN THE NORTHWEST. FAVORABLE
FOR THUNDER ALL AREAS MONDAY AS WE WILL BE IN THE WARM SECTOR.
PRECIPITABLE WATER VALUES WILL BE 1.75 TO 2.0 INCHES...SO WE WILL
EXPECT LOCALLY HEAVY DOWNPOURS ESPECIALLY ON MONDAY.

TUESDAY... COLD FRONT SWEEPS THROUGH ON TUESDAY. UPPER JET WILL BE
IN POSITION JUST TO OUR WEST WITH UPPER LOW OVER ONTARIO AND RIGHT
ENTRANCE REGION OF THE JET OVER SOUTHERN NEW ENGLAND. EXPECT
SHOWERS/TSTMS ALONG OR AHEAD OF THE COLD FRONT. WE WILL CONTINUE TO
MENTION LOCALLY HEAVY DOWNPOURS DUE TO THE SAME AIRMASS BEING IN
PLACE WITH HIGH PRECIP WATER VALUES.

WEDNESDAY... COLD FRONT MOVES OFFSHORE AS UPPER LOW PASSES NORTH OF
NEW ENGLAND. RH CROSS SECTIONS SHOW DRY AIR ABOVE 800 MB AND PATCHY
MOISTURE BELOW...SUPPORTING MOSTLY SUNNY SKIES. THE UPPER SYSTEM/S
COLD POOL WILL ADVECT IN DURING THE DAY AND WILL WORK TO DESTABILIZE
THE AIRMASS ESPECIALLY WITH APPRECIABLE SUNSHINE. AS SUCH...THE
FORECAST MAY BE A TAD OPTIMISTIC. DIURNAL CLOUDS AND SCATTERED
SHOWERS MAY BE POSSIBLE...AND THIS POTENTIAL WILL NEED TO BE
MONITORED.

&&

.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH THURSDAY/...

LATE THIS AFTERNOON/THIS EVENING...MODERATE CONFIDENCE. VFR EXCEPT
WIDELY SCATTERED LATE AFTERNOON AND EVENING TSTMS MAINLY OVER
INTERIOR SNE BRING BRIEF PERIODS OF MVFR/IFR. SEVERE THUNDERSTORM
WATCH IS IN EFFECT UNTIL 10 PM FOR BAF/BDL AREA.

OVERNIGHT...WIDELY SCATTERED TSTMS REMAIN POSSIBLE...WITH MAIN
THREAT SHIFTING TO SOUTHEAST MA. OTHERWISE...MVFR/IFR LOW CLOUDS
AND FOG ALONG SOUTH COASTAL MA/RI SHOULD REFORM TONIGHT.
ELSEWHERE...MAINLY VFR TONIGHT EXCEPT PATCHY MVFR FOG.

THURSDAY...HIGH CONFIDENCE. VFR CONDITIONS EXPECT ACROSS THE CAPE
AND ISLAND WHERE LINGERING MVFR CLOUDS AND FOG MAY OCCUR.

THURSDAY NIGHT...HIGH CONFIDENCE. VFR CONDITIONS EXCEPT POSSIBLE
MVFR CIGS CAPE AND ISLANDS.

KBOS TAF...HIGH CONFIDENCE IN TAF.

KBDL TAF...MODERATE CONFIDENCE IN TAF. THERE IS THE CHANCE FOR
TSTMS AT OR IN THE VICINITY OF KBDL THROUGH THIS EVENING...WITH
STRONG WIND GUSTS POSSIBLE WITH TSTMS.

OUTLOOK...FRIDAY THROUGH MONDAY...MODERATE CONFIDENCE.

FRIDAY THROUGH SUNDAY... VFR. AREAS OF IFR/LIFR CIGS/VSBYS IN EARLY
MORNING FOG.

SUNDAY NIGHT-MONDAY...VFR BUT WITH AREAS OF MVFR OR BRIEF IFR IN
SHOWERS/TSTMS. LOCALLY HEAVY DOWNPOURS POSSIBLE IN ANY THUNDERSTORMS
MONDAY.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /TODAY THROUGH THURSDAY/...MODERATE TO HIGH
CONFIDENCE.

TONIGHT...SCA HEADLINES FOR OUTER COASTAL WATERS AND RI/BI SOUNDS
CONTINUE AS LONG SOUTHWEST FETCH WILL ALLOW PERSISTENT 4 TO 7 FOOT
SEAS. IN ADDITION...AREAS OF FOG ARE EXPECTED AGAIN LATE TONIGHT
INTO THURSDAY MORNING ACROSS THE SOUTHERN WATERS. THERE ALSO IS A
LOW RISK OF THUNDERSTORMS WITH GUSTY WINDS ACROSS THE EASTERN
WATERS INTO THE OVERNIGHT HOURS.

THURSDAY AND THURSDAY NIGHT...A COLD FRONT WILL STALL OUT NEAR OR
OVER THE SOUTHERN COASTAL WATERS DURING THIS TIMEFRAME. WINDS ARE
EXPECTED TO BE BELOW 25 KT. HOWEVER...SCA HEADLINES CONTINUE FOR
ROUGH SEAS ACROSS THE SOUTHERN OUTER COASTAL WATERS.
ELSEWHERE...SEAS SHOULD SUBSIDE TO BELOW SCA THRESHOLDS FOR
THURSDAY.

OUTLOOK...FRIDAY THROUGH MONDAY...MODERATE CONFIDENCE.

FRIDAY THROUGH SUNDAY...HIGH PRESSURE BUILDS OVER THE WATERS...THEN
SHIFTS OFFSHORE SUNDAY. QUIET BOATING WEATHER MUCH OF THE TIME WITH
LIGHT WINDS AND SEAS.  WINDS TREND FROM THE SOUTH SUNDAY AFTERNOON
BUT REMAIN BELOW 20 KNOTS.

SUNDAY NIGHT-MONDAY...A WARM FRONT MOVES NORTH ACROSS THE WATERS.
SOUTH TO SOUTHWEST WINDS WILL INCREASE A LITTLE BUT SHOULD REMAIN
BELOW 25 KNOTS.  THESE WINDS WILL DRIVE SEAS A LITTLE HIGHER WITH 5
FOOT HEIGHTS POSSIBLE...MAINLY ON THE OUTER WATERS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR
     ANZ232>234.
     SMALL CRAFT ADVISORY UNTIL 6 AM EDT THURSDAY FOR ANZ235-237.
     SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR ANZ250.
     SMALL CRAFT ADVISORY UNTIL 11 PM EDT THURSDAY FOR ANZ254>256.

&&

SYNOPSIS...WTB/NMB
NEAR TERM...NMB
SHORT TERM...NMB
LONG TERM...WTB
AVIATION...WTB/NMB
MARINE...WTB/NMB
Hazardous weather outlook, Jul 9, 4:23 PM EDT, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
423 PM EDT WED JUL 9 2014

CTZ002-MAZ002-003-008>011-102030-
HARTFORD CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-
423 PM EDT WED JUL 9 2014

...SEVERE THUNDERSTORM WATCH 407 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT AND
WESTERN MASSACHUSETTS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ANY THUNDERSTORMS ON MONDAY AND TUESDAY MAY PRODUCE LOCALLY HEAVY
DOWNPOURS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CTZ003-004-MAZ004>007-012>019-021-022-026-NHZ011-012-015-RIZ001>005-
102030-
TOLLAND CT-WINDHAM CT-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-SOUTHERN WORCESTER MA-
WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
EASTERN PLYMOUTH MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
423 PM EDT WED JUL 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND NORTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ANY THUNDERSTORMS ON MONDAY AND TUESDAY MAY PRODUCE LOCALLY HEAVY
DOWNPOURS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230>237-250-251-254>256-102030-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
423 PM EDT WED JUL 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ020-023-024-RIZ006>008-102030-
SOUTHERN BRISTOL MA-DUKES MA-NANTUCKET MA-WASHINGTON RI-NEWPORT RI-
BLOCK ISLAND RI-
423 PM EDT WED JUL 9 2014

...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS
AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Special weather statement, Jul 9, 6:32 PM EDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
632 PM EDT WED JUL 9 2014

MAZ002-003-008>011-NHZ011-100000-
WESTERN FRANKLIN-WESTERN HAMPDEN-EASTERN FRANKLIN-EASTERN
HAMPDEN-EASTERN HAMPSHIRE-WESTERN HAMPSHIRE-CHESHIRE-
632 PM EDT WED JUL 9 2014

...LINE OF POSSIBLY SEVERE THUNDERSTORMS APPROACHING WESTERN NEW
ENGLAND...

AT 630 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS MOVING THROUGH
EASTERN NEW YORK AND HAD A HISTORY OF PRODUCING WIND DAMAGE AND
LARGE HAIL IN THE ALBANY AREA.

THIS LINE OF STORMS WILL REACH THE EAST SLOPES OF THE BERKSHIRES AND
CONNECTICUT RIVER VALLEY BETWEEN 745 PM AND 9 PM...FIRST AFFECTING
NORTHWEST FRANKLIN COUNTY.

IF THE STORMS HOLD TOGETHER...THESE STORMS MAY PRODUCE DAMAGING
WINDS OR LARGE HAIL. THOSE OUTDOORS MUST REMAIN ALERT. HEAD INDOORS
WHEN THUNDERSTORMS APPROACH. STAY TUNED FOR LATER STATEMENTS AND
POSSIBLE WARNINGS.

&&

LAT...LON 4215 7307 4215 7303 4231 7300 4233 7306
      4238 7307 4239 7301 4266 7295 4267 7300
      4270 7295 4270 7302 4274 7302 4273 7246
      4277 7249 4277 7252 4285 7256 4294 7252
      4302 7207 4204 7275 4204 7305
TIME...MOT...LOC 2229Z 245DEG 48KT 4271 7360 4210 7412

JWD
Special weather statement, Jul 9, 8:04 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
804 PM EDT WED JUL 9 2014

MAZ002-003-008-100045-
WESTERN FRANKLIN-EASTERN FRANKLIN-WESTERN HAMPSHIRE-
804 PM EDT WED JUL 9 2014

...STRONG THUNDERSTORM IN WESTERN MASSACHUSETTS...

AT 804 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER PLAINFIELD...OR 12 MILES SOUTHEAST OF NORTH
ADAMS...MOVING EAST AT 40 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GREENFIELD...ORANGE...DEERFIELD...MONTAGUE...SUNDERLAND...
NORTHFIELD...BERNARDSTON...BUCKLAND...CONWAY...SHELBURNE...
LEVERETT...ERVING...SHUTESBURY...ASHFIELD...COLRAIN...GILL...
CHARLEMONT...GOSHEN...NEW SALEM AND CUMMINGTON.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY AFTERNOON FOR NORTHERN CONNECTICUT AND  MASSACHUSETTS.

&&

LAT...LON 4252 7297 4256 7298 4260 7296 4271 7239
      4248 7233 4247 7299
TIME...MOT...LOC 0004Z 262DEG 34KT 4254 7297

JWD
Special weather statement, Jul 9, 8:45 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
845 PM EDT WED JUL 9 2014

MAZ003-004-100115-
EASTERN FRANKLIN-NORTHERN WORCESTER-
845 PM EDT WED JUL 9 2014

...STRONG THUNDERSTORM IN FRANKLIN COUNTY...

AT 844 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER DEERFIELD...OR NEAR GREENFIELD...MOVING
NORTHEAST AT 40 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GREENFIELD...ORANGE...DEERFIELD...ATHOL...MONTAGUE...SUNDERLAND...
NORTHFIELD...LEVERETT...ERVING...SHUTESBURY...PHILLIPSTON...GILL...
WHATELY...ROYALSTON...PETERSHAM...NEW SALEM...WENDELL AND WARWICK.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY AFTERNOON FOR WESTERN CONNECTICUT AND WESTERN
MASSACHUSETTS.

&&

LAT...LON 4256 7265 4257 7265 4257 7264 4258 7264
      4272 7226 4255 7215 4244 7264 4250 7266
      4250 7265 4253 7265 4255 7267
TIME...MOT...LOC 0044Z 243DEG 36KT 4254 7258

JWD
Special weather statement, Jul 9, 8:52 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
852 PM EDT WED JUL 9 2014

CTZ002-MAZ009-011-100145-
HARTFORD-WESTERN HAMPDEN-EASTERN HAMPDEN-
852 PM EDT WED JUL 9 2014

...STRONG THUNDERSTORM HEADING FOR THE HARTFORD AND WESTFIELD
AREAS...

AT 850 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF SEVERE THUNDERSTORMS IN LITCHFIELD COUNTY...MOVING
NORTHEAST AT 30 MPH.

THESE STORMS ARE EXPECTED TO WEAKEN AS THEY REACH HARTFORD AND
HAMPDEN COUNTIES AROUND 945 PM...BUT WILL BE CAPABLE OF PRODUCING
WIND GUSTS UP TO 40 MPH.

STAY TUNED FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...CHICOPEE...WESTFIELD...HOLYOKE...WINDSOR...AGAWAM...
WEST SPRINGFIELD...SIMSBURY...BLOOMFIELD...AVON...SUFFIELD...WINDSOR
LOCKS...GRANBY...CANTON...SOUTHWICK...BURLINGTON...EAST GRANBY...
HARTLAND...RUSSELL AND GRANVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS MAY BE STRONG ENOUGH TO PRODUCE MINOR DAMAGE...SUCH AS DOWNED
BRANCHES. MINOR URBAN AND POOR DRAINAGE FLOODING IS ALSO POSSIBLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY FOR WESTERN CONNECTICUT AND WESTERN MASSACHUSETTS.

LAT...LON 4218 7256 4218 7255 4184 7271 4177 7301
      4180 7301 4180 7296 4186 7295 4189 7294
      4190 7291 4197 7289 4197 7303 4204 7301
      4204 7306 4211 7307
TIME...MOT...LOC 0050Z 246DEG 27KT 4199 7339 4172 7354

JWD

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 8:04 PM EDTSpecial Weather StatementBOXFranklin41 min
Jul 9, 8:45 PM EDTSpecial Weather StatementBOXFranklin30 min
Jul 9, 8:52 PM EDTSpecial Weather StatementBOXHampden53 min
Jul 9, 9:15 PM EDTSevere Thunderstorm WarningBOXFranklin, Middlesex, Worcester45 min
Jul 9, 10:08 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampden, Hampshire, Worcester37 min
Jul 9, 11:03 PM EDTSpecial Weather StatementBOXMiddlesex42 min
Jul 10, 1:35 AM EDTSpecial Marine WarningBOX55 min
Jul 10, 2:06 AM EDTSpecial Weather StatementBOXDukes39 min
Jul 10, 2:39 AM EDTAreal Flood AdvisoryBOXBarnstable, Dukes66 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2014Severe Thunderstorm Warnings in Connecticut, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.